Alert archive / Idaho / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 10, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 10, 2003, 4:04 PM PDT for Bonner County, Idaho. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 4:04 PM PDT (23:04 UTC)
- Expired
- Jun 10, 2003, 4:30 PM PDT
- In force
- 26 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Bonner County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554 WUUS56 KOTX 102304 SVROTX IDC017-102330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 403 PM PDT TUE JUN 10 2003 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BONNER COUNTY IN THE PANHANDLE OF IDAHO THIS INCLUDES THE CITY OF SANDPOINT * UNTIL 430 PM PDT * AT 357 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SANDPOINT...OR ABOUT 4 MILES SOUTHWEST OF SANDPOINT...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PONDERAY...KOOTENAI AT 410 PM PDT HOPE...EAST HOPE AT 430 PM PDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPOKANE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT TUESDAY EVENING FOR THE PANHANDLE OF IDAHO. LAT...LON 4833 11674 4815 11672 4816 11613 4839 11616
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:30 PM PDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 10, 2:30 PM PDT, 1 hour 34 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 230 PM PDT TUE JUN 10 2003 .SYNOPSIS...A LOW PRESSURE TROUGH IS MOVING THROUGH THE INLAND NORTHWEST THIS AFTERNOON. ONCE THIS TROUGH PASSES TO OUR EAST A WEAK RIDGE WILL BUILD OVER THE AREA ON WEDNESDAY. A TROUGH IS THEN FORECAST TO DEVELOP ON THURSDAY AND REMAIN OVER THE AREA THROUGH THE WEEKEND. .DISCUSSION... .TONIGHT THROUGH FRIDAY...A DYNAMIC SHORTWAVE TROUGH IS MOVING THROUGH EASTERN WASHINGTON AT THIS TIME AND HAS PRODUCED NUMEROUS SHOWERS AND A FEW THUNDERSTORMS OVER THE REGION. THESE THUNDERSTORMS HAVE THE POTENTIAL OF PRODUCING SMALL HAIL...GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. ONCE THE WAVE PASSES TO OUR EAST AND WE LOSE OUR DAYTIME HEATING THE SHOWER/THUNDERSTORM ACTIVITY SHOULD BEGIN TO SUBSIDE. A WEAK RIDGE IS FORECAST TO BUILD OVER THE REGION ON WEDNESDAY WHICH SHOULD LEAD TO A DRY DAY EXCEPT THAT A FEW SHOWERS OVER THE NORTHERN MOUNTAINS ARE POSSIBLE. BY WEEKS END A DEEP TROUGH WILL DEVELOP OFF THE WASHINGTON COAST BRINGING MOIST SOUTHWESTERLY FLOW TO THE INLAND NORTHWEST. THIS WILL KEEP THE WEATHER UNSETTLED THROUGH FRIDAY. .SATURDAY THROUGH TUESDAY...A TROUGH WILL LIE OVER THE PACIFIC NORTHWEST THROUGH THE EXTENDED PERIOD KEEPING A CHANCE OF SHOWERS OVER THE MOUNTAINS EACH DAY. CC ...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS... GEG 049/075/050/076/047/071 201123 COE 048/074/049/075/046/070 201124 PUW 047/075/048/075/045/071 20-123 LWS 051/081/054/080/051/076 20--22 CQV 048/077/048/077/045/073 31-124 SPT 044/073/044/076/043/071 311124 WWP 044/072/044/072/042/069 311124 MWH 050/081/050/082/049/077 100012 EAT 053/080/051/079/050/075 20--22 OMK 050/079/050/080/048/076 20--22
Hazardous weather outlook, Jun 10, 1:30 PM PDT, 2 hours 34 minutes before
IDZ001>004-026-027-WAZ031>038-041>044-111330- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 130 PM PDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTH IDAHO .DAY ONE...TODAY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL IMPACT EASTERN WASHINGTON AND THE CENTRAL AND NORTHERN PANHANDLE WITH HEAVY RAIN...HAIL AND DANGEROUS LIGHTNING. HEAVY RAIN MAY CAUSE PONDING AND RUNNING WATER IN ROADWAYS. TAKE SHELTER DUE TO THE POTENTIALLY DANGEROUS NATURE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 10, 3:06 PM PDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
0306 PM PDT TUE JUN 10 2003
TIME(PDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM SPOKANE WA 0.75 IN HAIL
06/10/03 SPOKANE
MLMLocal storm report, Jun 10, 3:58 PM PDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
0358 PM PDT TUE JUN 10 2003
TIME(PDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM PRIEST RIVER ID WIND DAMAGE
06/10/03 BONNER POWER LINES DOWN
0340 PM PRIEST RIVER ID 0.88 IN HAIL
06/10/03 BONNER
0320 PM OLDTOWN ID 1.00 IN HAIL
06/10/03 BONNER
0315 PM NEWPORT OR 1.00 IN HAIL
06/10/03 LINCOLN LASTED 1 MINUTE
MLMThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:26 PM PDT | Severe Thunderstorm Warning | OTX | Kootenai | 34 min |
| Jun 10, 3:16 PM PDT | Severe Thunderstorm Warning | OTX | Bonner | 29 min |
| Jun 10, 4:43 PM PDT | Severe Thunderstorm Warning | OTX | Kootenai | 32 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.